Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 47, NWS Memphis, TN

March 25, 2000Coahoma County, Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Mar 25, 2000, 2:06 PM CST for Coahoma County, Mississippi. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 25, 2000, 2:06 PM CST (20:06 UTC)
Expired
Mar 25, 2000, 2:55 PM CST
In force
49 min
Issued by
NWS Memphis, TN
Area
Whole counties

County Coahoma County, MS

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 8.1 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2000-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 216 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2000-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
216 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
1373 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

820 
WUUS54 KMEG 252006
SVRMEM
MSC027-252055-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
206 PM CST SAT MAR 25 2000


THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COAHOMA COUNTY IN NORTHWESTERN MISSISSIPPI

* UNTIL 255 PM CST

* AT 203 PM CST...RADAR INDICATED A SEVERE THUNDERSTORM MOVING
  ACROSS THE MISSISSIPPI RIVER INTO WESTERN COAHOMA COUNTY WEST OF
  SHERARD MOVING EAST AT 25 MPH. ANOTHER STORM THAT MAY BE SEVERE WAS
  WEST OF JONESTOWN AT THE SAME TIME.

* THESE STORMS WILL AFFECT THE SHERARD AND JONESTOWN AREAS BY 220
  PM...AND THE CLARKSDALE AREA BY 245 PM.


.SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS.  HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.


N

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 9:49 AM CST, 4 hours 17 minutes earlier.

Area forecast discussion, Mar 25, 9:49 AM CST, 4 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
949 AM CST SAT MAR 25 2000

UPDATE MAY BE NEEDED BY LATE MORNING TO RAISE POPS. COLD FRONT
GENERALLY ALONG INTERSTATE 40. DEWPOINTS BEGINNING TO DROP NORTH OF
THE FRONT. MAIN QUESTION IS HOW FAR SOUTH FRONT WILL DRIFT BEFORE
BECOMING STATIONARY. 3 HOUR PRESSURE FALLS ALMOST NON-EXISTANT NEAR
FRONT...SO MAY NOT BE MUCH MORE PROGRESS SOUTHWARD. LIFTED INDEX
ALREADY AROUND -4...BUT DEEP MOISTURE CURRENTLY LACKING. CAPE AROUND
2000 ALSO. EXPECT CONVECTION TO BECOME A LITTLE LESS WIDESPREAD AS IT
MOVES INTO EAST HALF OF AR. STILL WOULD NOT BE TOTALLY SHOCKED TO
SEE A SEVERE STORM DURING THE AFTERNOON ACROSS NORTH MS. HIGH TEMPS
WILL ALSO NEED TO BE MONITORED NORTH OF THE FRONT. 10

.MEM...NONE.

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.